Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 9, NWS Corpus Christi, TX

April 30, 201911 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Apr 30, 2019, 1:59 PM CDT for 11 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2019, 1:59 PM CDT (18:59 UTC)
Expired
Apr 30, 2019, 7:00 PM CDT
In force
5 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2019-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1911 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2019-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1911 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted.

007 
WWUS74 KCRP 301859
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
159 PM CDT Tue Apr 30 2019

...STRONG WINDS HAVE DEVELOPED ACROSS THE COASTAL BEND AND
VICTORIA CROSSROADS...

.Winds across the Coastal Bend and Victoria Crossroads have
strengthened to advisory levels this afternoon, there for a Wind
Advisory has been issued. Winds are expected to decrease later this
evening.

TXZ231>234-241>247-342>347-442-443-447-010000-
/O.NEW.KCRP.WI.Y.0009.190430T1859Z-190501T0000Z/
Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg-
Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio-
Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of George West, Three Rivers, Beeville, 
Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach, 
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, 
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, 
Austwell, Magnolia Beach, and Port Lavaca
159 PM CDT Tue Apr 30 2019

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

The National Weather Service in Corpus Christi has issued a Wind
Advisory, which is in effect until 7 PM CDT this evening. 

* TIMING...through the afternoon and early evening.

* WINDS...25 to 35 mph with gusts to around 40 mph.

* IMPACTS...Driving high profile vehicles will be difficult at 
  times. Loose outdoor objects will be blown over.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

TE
1 follow-up statement
852 
WWUS74 KCRP 302350
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
650 PM CDT Tue Apr 30 2019


TXZ231>234-241>247-342>347-442-443-447-010100-
/O.EXP.KCRP.WI.Y.0009.000000T0000Z-190501T0000Z/
Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg-
Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio-
Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of George West, Three Rivers, Beeville, 
Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach, 
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, 
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, 
Austwell, Magnolia Beach, and Port Lavaca
650 PM CDT Tue Apr 30 2019

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Gusty southeast winds will continue to fall below wind advisory
criteria. Therefore, the wind advisory will be allowed to expire
at 7 PM. However, gusts between 20 to 30 mph will remain possible
through the late evening. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 30, 12:34 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 30, 12:34 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1234 PM CDT Tue Apr 30 2019

.DISCUSSION...

See aviation discussion below for the 18Z TAFs.

&&

.AVIATION...

VFR conditions will prevail this afternoon, then stratus is
expected to lower this evening with generally MVFR conditions
developing. Brief IFR levels are possible toward early Wed
morning. VFR conditions are expected to resume by mid to late Wed
morning. Gusty winds will continue through the afternoon,
especially closer to the coast with gusts up to around 35 knots at
the CRP TAF site. Winds are expected to decrease this evening, but
will remain at weak to moderate levels. Winds are expected to
strengthen once again through Wed morning.

&&

.PREV DISCUSSION... /Issued 651 AM CDT Tue Apr 30 2019/

DISCUSSION...Updated discussion for 12z TAF cycle.

AVIATION...
MFVR cigs early this morning will mix out quickly and become VFR
similar to yesterday. Winds will also pick up similar to yesterday
and become gusty through the day, especially along the coast. MVFR
cigs will redevelop after sunset tonight. Winds will only
gradually subside tonight, especially near the coast.

PREV DISCUSSION... /Issued 425 AM CDT Tue Apr 30 2019/

SHORT TERM (Today through Wednesday)...

Windy but mostly dry through the short term as significant
rainfall remains mainly north and northeast of the Coastal Bend.
Significant moisture inflow continues as a tightening pressure
gradient brings Gulf moisture onshore, but a strong midlevel cap
will inhibit any deep convection so the only organized rain
chances are isolated chances over northern parts of the western
brush country across to the Victoria Crossroads. Chances then
resume for Wednesday, edging slightly southward as more favorable
rain conditions edge toward us. More significant rain chances will
have to wait until the extended forecast period.

Temperatures will remain at or above normals through the short
term, with highs in the 80s east and 90s west. Low temperatures
will remain at near summerlike levels in the 70s with high
humidity levels.

LONG TERM (Wednesday night through Tuesday)...

Active pattern will persist into the early weekend as a series of
subtle upper level disturbances ejects out of northern Mexico and
across the area. Increasing low level jet off over the Coastal
Bend/deep south Texas late Thursday night into early Friday morning
will yield an increase in deep layer moisture over the region.
Operational guidance continues to indicate anomalous PWATs across
the area on Friday (in the 90% percentile for this time of year).
This, coupled with increasing upper level shear associated with the
upper disturbances embedded in the subtropical jet and convergence
from a surface front sagging southward will yield increased chances
for showers and thunderstorms with the across the area, particularly
Friday into Saturday across the area.

Quieter conditions will prevail late Saturday through Sunday before
showers and thunderstorms return to the forecast for Monday.
Operational model guidance is in general agreement in another upper
disturbance embedded in the mean sub-tropical trough traversing
central portions of the state. Low to mid level moisture transport
will increase once again ahead of this feature in response to the
strengthening pressure gradient between persistent high pressure
over centered over the eastern Gulf of Mexico and the trough to the
west, priming the area for more showers and storms.

Temperatures will generally run several degrees above seasonal
normals for highs and lows through the period.

MARINE...

Moderate to strong onshore flow will continue through midweek.
Small craft advisories are in effect for the nearshore and
offshore zones, while the bays and waterways remain just below in
SCEC categories. Would not be shocked at all if particularly the
southern bays get to 20kts off and on through Wednesday and
therefore require advisories there as well. Winds and waves will
diminish into the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    86  77  86  73  87  /  10  10  10  10  10
Victoria          85  74  85  72  86  /  20  10  20  30  20
Laredo            96  75  96  72  94  /  10  10  10  10  10
Alice             89  74  90  71  91  /  10  10  10  10  10
Rockport          83  76  83  74  83  /  10  10  10  10  10
Cotulla           92  73  90  69  91  /  20  10  20  20  20
Kingsville        88  74  89  72  90  /  10  10  10  10  10
Navy Corpus       85  77  86  76  85  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 7 AM CDT Wednesday For the following
     zones: Coastal waters from Baffin Bay to Port Aransas out
     20 NM...Coastal waters from Port Aransas to Matagorda Ship
     Channel out 20 NM...Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM...Waters from Port Aransas to Matagorda
     Ship Channel from 20 to 60 NM.

&&

TE/81...AVIATION
Hazardous weather outlook, Apr 30, 5:34 AM CDT, 8 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
534 AM CDT Tue Apr 30 2019

TXZ229>234-239>247-342>347-442-443-447-011045-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
534 AM CDT Tue Apr 30 2019

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Increased risk for rip currents will be possible today through
Thursday along Gulf-facing beaches.

Scattered thunderstorms will be possible from Wednesday through
early Saturday. A strong storm or two will also be possible among
these thunderstorms, particularly on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-011045-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
534 AM CDT Tue Apr 30 2019

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Small craft advisories are in effect for nearshore and offshore
waters today and tonight. Bays and waterways may approach advisory
conditions today and tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small craft advisory conditions are expected Wednesday through
early Thursday across the coastal waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.